Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 210, NWS Des Moines, IA

September 12, 2008Lucas County, Iowa

NWS Des Moines, IA issued this river flood warning at Sep 12, 2008, 8:17 PM CDT for Lucas County, Iowa. It took effect at Sep 13, 2008, 2:03 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 8:17 PM CDT (01:17 UTC)
In effect from
Sep 13, 2008, 2:03 AM CDT
Expired
Sep 16, 2008, 9:46 PM CDT
In force
4 days
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Lucas County, IA

The radar

The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4).

Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 130117
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT FRI SEP 12 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER...

.MODERATE TO LOCALLY HEAVY RAIN IS ANTICIPATED ACROSS THE 
CHARITON RIVER BASIN THROUGH EARLY SATURDAY MORNING. RAINFALL TOTALS
OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE THIS
EVENING AND INTO THE OVERNIGHT HOURS TONIGHT. 

IAC117-140117-
/O.NEW.KDMX.FL.W.0210.080913T1118Z-080915T1800Z/
/CHTI4.1.ER.080913T1118Z.080914T0000Z.080914T1800Z.NO/
817 PM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:00 PM FRIDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 17.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.

$$
17 follow-up statements
000 
WGUS83 KDMX 130707
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
207 AM CDT SAT SEP 13 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...SOUTH FORK 
CHARITON RIVER...

IAC007-185-140707-
/O.EXT.KDMX.FL.W.0209.000000T0000Z-080914T1918Z/
/PRMI4.1.ER.080913T0543Z.080913T1200Z.080913T1918Z.NO/
207 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:45 PM FRIDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 20.0 FEET LATER THIS MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.

$$

IAC117-140706-
/O.EXT.KDMX.FL.W.0210.080913T0703Z-080916T0210Z/
/CHTI4.1.ER.080913T0427Z.080914T0000Z.080915T0210Z.NO/
207 AM CDT SAT SEP 13 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1:30 AM SATURDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.8 FEET BY 
  SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  NIGHT.

$$
000 
WGUS83 KDMX 131332
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
832 AM CDT SAT SEP 13 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
SOUTH FORK CHARITON RIVER...

.LIGHT TO LOCALLY MODERATE RAIN WILL CONTINUE ACROSS SOUTHERN IOWA
THROUGH AROUND MIDDAY TODAY. ADDITIONAL RAINFALL AMOUNTS UP TO ONE
HALF OF AN INCH ARE POSSIBLE ON TOP OF AN ALREADY VERY SATURATED
SOIL. RIVER FLOODING IS EXPECTED TO CONTINUE FOR THE CEDAR CREEK AND
CHARITON RIVER THROUGH SUNDAY MORNING. 

IAC123-125-141332-
/O.EXT.KDMX.FL.W.0212.080913T1318Z-080915T0848Z/
/BSSI4.1.ER.080913T1246Z.080914T0000Z.080914T0848Z.NO/
832 AM CDT SAT SEP 13 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE BY
  SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY LATE
  SATURDAY AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE BY EARLY
  SUNDAY.

$$

IAC007-185-141331-
/O.EXT.KDMX.FL.W.0209.000000T0000Z-080914T2127Z/
/PRMI4.1.ER.080913T0544Z.080913T1800Z.080913T2127Z.NO/
832 AM CDT SAT SEP 13 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 18.9 FEET BY LATE
  SATURDAY MORNING...AND QUICKLY FALL BELOW FLOOD STAGE BY EARLY
  SATURDAY AFTERNOON. 


$$

IAC117-141331-
/O.CON.KDMX.FL.W.0210.000000T0000Z-080916T0210Z/
/CHTI4.1.ER.080913T0427Z.080914T0000Z.080915T0210Z.NO/
832 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY 
  SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  NIGHT.


$$
000 
WGUS83 KDMX 132005
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
305 PM CDT SAT SEP 13 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
SOUTH FORK CHARITON RIVER...

IAC123-125-142005-
/O.EXT.KDMX.FL.W.0212.000000T0000Z-080915T0336Z/
/BSSI4.1.ER.080913T1236Z.080913T1900Z.080914T0336Z.NO/
305 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 PM SATURDAY THE STAGE WAS 19.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY NIGHT.


$$

IAC007-185-142004-
/O.EXT.KDMX.FL.W.0209.000000T0000Z-080914T2124Z/
/PRMI4.1.ER.080913T0544Z.080913T1645Z.080913T2124Z.NO/
305 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:45 AM SATURDAY THE STAGE WAS 18.8 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY AFTERNOON.


$$

IAC117-142004-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T0148Z/
/CHTI4.1.ER.080913T0427Z.080914T0000Z.080915T0148Z.NO/
305 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:30 PM SATURDAY THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.3 FEET BY 
  SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.


$$
000 
WGUS83 KDMX 140131
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT SAT SEP 13 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
SOUTH FORK CHARITON RIVER...

IAC123-125-150131-
/O.EXT.KDMX.FL.W.0212.000000T0000Z-080915T0612Z/
/BSSI4.1.ER.080913T1236Z.080914T0100Z.080914T0612Z.NO/
831 PM CDT SAT SEP 13 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:00 PM SATURDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT SUNDAY.

$$

IAC117-150130-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080915T2000Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080914T2000Z.NO/
831 PM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:00 PM SATURDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.


$$

IAC007-185-140201-
/O.CAN.KDMX.FL.W.0209.000000T0000Z-080914T2124Z/
/PRMI4.1.ER.080913T0544Z.080913T1645Z.080913T2302Z.NO/
831 PM CDT SAT SEP 13 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* AT 7:00 PM SATURDAY THE STAGE WAS 17.7 FEET. 
* FELL BELOW FLOOD STAGE AT 6:02 PM SATURDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.6 FEET BY MONDAY 
  MORNING.


$$
000 
WGUS83 KDMX 140745
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
245 AM CDT SUN SEP 14 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...

IAC123-125-150745-
/O.EXT.KDMX.FL.W.0212.000000T0000Z-080915T1830Z/
/BSSI4.1.ER.080913T1236Z.080914T0200Z.080914T1830Z.NO/
245 AM CDT SUN SEP 14 2008

...THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 AM SUNDAY THE STAGE WAS 18.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS
  MORNING.

$$

IAC117-150744-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080915T2240Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080914T2240Z.NO/
245 AM CDT SUN SEP 14 2008

...THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1:30 AM SUNDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.

$$
000 
WGUS83 KDMX 141422
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
922 AM CDT SUN SEP 14 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

DRIER WEATHER IS IN THE FORECAST OVER THE NEXT SEVERAL DAYS WHICH
SHOULD ALLOW THE CHARITON RIVER TO RETURN TO NORMAL LEVELS. 

IAC117-151422-
/O.CON.KDMX.FL.W.0210.000000T0000Z-080915T2240Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080914T2240Z.NO/
922 AM CDT SUN SEP 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:31 AM SUNDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY 
  AFTERNOON.

$$
S
000 
WGUS83 KDMX 141855
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
155 PM CDT SUN SEP 14 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

.DRY WEATHER OVER THE NEXT SEVERAL DAYS WILL ALLOW THE CHARITON RIVER
AT CHARITON TO QUICKLY FALL BELOW ITS FLOOD STAGE.

IAC117-151855-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T0112Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T0112Z.NO/
155 PM CDT SUN SEP 14 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:15 PM SUNDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.

$$
S
000 
WGUS83 KDMX 142008
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
308 PM CDT SUN SEP 14 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-152008-
/O.CON.KDMX.FL.W.0210.000000T0000Z-080916T0112Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T0112Z.NO/
308 PM CDT SUN SEP 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 PM SUNDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY EVENING.


$$
000 
WGUS83 KDMX 150140
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT SUN SEP 14 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-160140-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T0333Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T0333Z.NO/
840 PM CDT SUN SEP 14 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY NIGHT.

$$
000 
WGUS83 KDMX 150905
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CDT MON SEP 15 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-160905-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080916T1200Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080915T1200Z.NO/
405 AM CDT MON SEP 15 2008

...THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM MONDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS MORNING.

$$
000 
WGUS83 KDMX 151447
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
947 AM CDT MON SEP 15 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-161447-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080917T0234Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T0234Z.NO/
947 AM CDT MON SEP 15 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:45 AM MONDAY THE STAGE WAS 15.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS CRESTING NOW AND WILL FALL BELOW FLOOD 
  STAGE BY MONDAY NIGHT.

$$
S
000 
WGUS83 KDMX 152148
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT MON SEP 15 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-162148-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080917T0810Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T0810Z.NO/
448 PM CDT MON SEP 15 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 4:15 PM MONDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY.

$$
000 
WGUS83 KDMX 160337
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 PM CDT MON SEP 15 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-170337-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080917T1800Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T1800Z.NO/
1037 PM CDT MON SEP 15 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:15 PM MONDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY AFTERNOON.

$$
000 
WGUS83 KDMX 160825
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
325 AM CDT TUE SEP 16 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-170825-
/O.CON.KDMX.FL.W.0210.000000T0000Z-080917T1800Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T1800Z.NO/
325 AM CDT TUE SEP 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:15 AM TUESDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY EVENING.

$$
000 
WGUS83 KDMX 161356
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
856 AM CDT TUE SEP 16 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-171356-
/O.EXT.KDMX.FL.W.0210.000000T0000Z-080918T0100Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080917T0100Z.NO/
856 AM CDT TUE SEP 16 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:15 AM TUESDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY  
  EVENING.

$$
S
000 
WGUS83 KDMX 162112
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT TUE SEP 16 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-172112-
/O.CON.KDMX.FL.W.0210.000000T0000Z-080918T0100Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080917T0100Z.NO/
412 PM CDT TUE SEP 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:45 PM TUESDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY EVENING.


$$
000 
WGUS83 KDMX 170246
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT TUE SEP 16 2008

...THE FLOOD WARNING FOR THE CHARITON RIVER HAS BEEN CANCELLED...

IAC117-170315-
/O.CAN.KDMX.FL.W.0210.000000T0000Z-080918T0100Z/
/CHTI4.1.ER.080913T0427Z.080913T2315Z.080916T2237Z.NO/
945 PM CDT TUE SEP 16 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE CHARITON RIVER AT CHARITON.
* AT 9 PM TUESDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6 PM TUESDAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:24 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Sep 12, 3:24 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
324 PM CDT FRI SEP 12 2008

.SHORT TERM /TONIGHT/...
FAST SOUTHWESTERLY FLOW ALOFT CONTINUES TO PUMP MOISTURE
NORTHEASTWARD FROM THE PACIFIC AND ULTIMATELY THE REMNANTS OF
TROPICAL STORM LOWELL THAT MOVED THAT ARE CURRENTLY LOCATED OVER
WESTERN TEXAS. UNSEASONABLY HIGH MOISTURE IS IN PLACE...WITH PWAT
VALUES INCREASING TO WELL OVER 2 INCHES BY TONIGHT ACROSS THE
SOUTHERN CWA. DEWPOINTS ACROSS THE CWA. AT THE SURFACE...DEWPOINTS
CONTINUE TO POOL ALONG A SOUTHWEST TO NORTHEAST STATIONARY FRONT
ASSOCIATED WITH A SFC LOW CENTERED OVER CENTRAL/EASTERN KS. WITH THE
MAIN FLOW PARALLEL TO THIS FRONT...ABUNDANT MOISTURE IN PLACE...AND
THE STRONGEST LIFT OVER THE CENTRAL/SOUTHERN CWA THIS EVENING INTO
THE LATE NIGHT HOURS...THE LONG DURATION RAIN EVENT STILL ON TRACK.
AT THIS TIME...RAIN HAS BEEN MAINLY MODERATE THROUGH THE AFTERNOON
HOURS WITH MOST SITES AVERAGING A FEW TENTHS PER HOUR...WITH THE
HEAVIEST RAIN STILL TO THE SOUTH OF THE CWA. AS THE UPPER WAVE
EJECTS EASTWARD FROM THE CENTRAL/NORTHERN ROCKIES THIS EVENING AND
LIFT IS ENHANCED BY THE RIGHT-ENTRANCE REGION OF THE UPPER JET
STREAK EXPECT RAINFALL INTENSITY TO PICK UP ACROSS THE
CENTRAL/SOUTHERN CWA. INSTABILITY ALSO TO INCREASE LATE TONIGHT AS
AN APPROACHING JET STREAK HELPS TO STEEPEN MID LEVEL LAPSE RATES
MAINLY ACROSS THE SOUTHEASTERN THIRD OF THE CWA. IN
ADDITION...LATEST SATELLITE TRENDS WHERE LIFT IS STRONGER TO THE
SOUTH...INDICATE UPWARDS OF AN INCH OR MORE PER HOUR RAINFALL RATES
IN SOME AREAS. WITH WIDESPREAD AMOUNTS OF TWO TO FOUR INCHES OF RAIN
EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...AND POSSIBILITY FOR
INCREASING RAINFALL RATES/EMBEDDED CONVECTION WILL CONTINUE WITH THE
FLASH FLOOD WATCH THROUGH DAYBREAK SATURDAY.

.LONG TERM /SATURDAY-FRIDAY/...
MODELS HAVE TRENDED TO A FASTER MOVEMENT OF THE RAIN SHIELD OUT OF
OUR AREA SATURDAY MORNING...WITH MAX LIFT PROCESSES SHIFTING EAST
AND NORTHEAST. SO HAVE LOWERED POPS...EXCEPT MAINTAINED HIGH
PERCENTAGES IN THE FAR SOUTHEAST THROUGH THE DAY...AND LOWERED THE
EXPECTED RAINFALL AMOUNTS. HOWEVER...SATURDAY WILL STILL BE MILD AND
MUGGY AS WE AWAIT THE NEXT COLD FRONT WHICH IS NOW DELAYED ABOUT 6
HOURS AND WILL COME THROUGH LATE SATURDAY NIGHT. MODELS ARE IN GOOD
AGREEMENT WITH THE PASSAGE OF THE AN UPPER LEVEL TROUGH SUNDAY...BUT
DIFFERENCES HAVE ARISEN ONCE AGAIN WITH THE EXACT PATH THE REMNANTS
OF HURRICANE IKE WILL TAKE. THE GFS HAS SHIFTED THE PATH FARTHER
NORTH...TAKING THE CENTER OVER ST LOUIS...AND GIVES OUR SOUTHEAST
COUNTIES ADDITIONAL RAINFALL. HOWEVER...THE BULK OF OUR MODEL SUITE
KEEPS ANY SIGNIFICANT RAIN THREAT FROM IKE REMNANTS SOUTHEAST OF OUR
AREA. WE WILL KEEP A MODEST CHANCE OF RAIN FOR THE FAR SOUTHEAST
SATURDAY NIGHT AND SUNDAY TO ALLOW FOR THE POSSIBILITY OF IKES PATH
BRINGING RAIN THAT FAR NORTH.

BEHIND THE COLD FRONT SUNDAY...NORTHWEST WINDS WILL INCREASE AND
MAKE IT FEEL LIKE AUTUMN. TEMPERATURES WILL ONLY RISE 5 TO 10
DEGREES WHILE THE AIRMASS DRIES OUT QUITE A BIT. WILL BE SETTING UP
FOR A CHILLY NIGHT SUNDAY NIGHT AS THE RIDGE BUILDS IN. SFC HIGH
PRESSURE SLOWLY MOVES EAST ACROSS THE REGION EARLY NEXT WEEK...AND
BY THE MIDDLE OF THE WEEK THE UPPER LEVEL RIDGE IS SUPPOSED TO BUILD
OVER THE CENTRAL CONUS. THIS WILL FAVOR A WARMER AND DRY PATTERN. SO
HAVE TRENDED DAYTIME TEMPERATURES UP A FEW DEGRESS...BUT NOT AS WARM
AS THE GFS GUIDANCE WOULD SUGGEST. WILL STILL HAVE SEASONALLY COOL
NIGHTS IN THE MID 40S TO MID 50S.

&&

.AVIATION...12/18Z
RAIN CONTINUE TO PROGRESS NORTHWARD HAVING ALREADY MOVED INTO
KDSM/KOTM...AND EXPECTED TO PUSH INTO KFOD/KALO/KMCW THIS AFTERNOON
INTO THE EVENING HOURS. HEAVIEST PRECIPITATION EXPECTED TO IMPACT
THE KOTM/KDSM LOCATIONS...BUT MAY SNEAK INTO KALO AS WELL. CIGS
CONTINUE TO FLUCTUATE BETWEEN IFR/MVFR SO HAVE TRIED TO CAPTURE THAT
IN THE TAFS...WITH VSBYS MAINLY IN THE MVFR RANGE WHERE IT IS
RAINING AND VFR WHERE IT REMAINS DRY. ENDED PRECIP MAINLY TOWARD
DAYBREAK...BUT DO EXPECT LOW STRATUS TO LINGER THROUGH THE MORNING
AT MOST LOCATIONS. SCALED BACK MENTION OF THUNDER ONLY TO
KOTM...WHERE MODELS NOW PROJECTING THE BETTER AXIS OF INSTABILITY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SERN HALF OF
FORECAST AREA THIS AFTERNOON AND TONIGHT.

&&

SHORT TERM/AVIATION...ALBRECHT
LONG TERM...MOYER
Hazardous weather outlook, Sep 12, 4:11 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT FRI SEP 12 2008

IAZ049-050-060>062-071>075-081>086-092>097-132115-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
411 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

RAIN AND A FEW THUNDERSTORMS CAN BE EXPECTED TONIGHT. MANY OF
THESE SHOWERS WILL BE CAPABLE OF PRODUCING MODERATE TO HEAVY
RAINFALL...WHICH MAY OCCUR FOR PROLONGED PERIODS OF TIME. AN
ADDITIONAL ONE TO THREE INCHES OF RAIN MAY FALL THROUGH DAYBREAK
SATURDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO SATURDAY AS
WELL...THOUGH ANY THUNDERSTORMS AND MODERATE RAIN WILL BE LIMITED
TO AREAS SOUTHEAST OF TAMA TO CHARITON.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS
RATHER LOW...HOWEVER REPORTS OF FLOODING OR MEASURED HEAVY RAIN
ACCUMULATIONS ARE ENCOURAGED.

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-132115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-
411 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
NORTHWEST OF FORT DODGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 9:16 PM CDTFlash Flood WarningDMXClarke, Lucas, Marion, Warren119 min
Sep 12, 11:24 PM CDTFlash Flood WarningDMXLucas2 hr
Sep 13, 12:07 AM CDTRiver Flood WarningDMXTaylor6 hr
Sep 13, 2:54 AM CDTFlash Flood WarningDMXDavis6 hr
Sep 13, 6:18 AM CDTRiver Flood WarningDMXMahaska, Marion24 hr
Sep 13, 8:47 AM CDTAreal Flood WarningDMXDavis11 hr
Sep 13, 8:55 AM CDTAreal Flood WarningDMXLucas11 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.